MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR092060
Medical Device Problem Codes Separation Failure (2547); Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address was not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (31521944) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported issue documented in the complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered later.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular meningeal artery (mma) embolization using cerepak coils, during the detachment of the first coil, the handle (mdh1 / 102109430) got stuck on the proximal pull wire.Once the coil was detached using the manual break method and the delivery system was removed from the microcatheter, the handle was removed with a little force.To ensure this did not happen on the following coils, a new detachment handle was used.In the same procedure, a 2mm x 6cm cerepak freeform mini (mcr092060 / 31521944) failed to detach.During the advancement of the coil, ¿the engineer fracture point of the coil broke prematurely.¿ the physician continued to advance the coil, but resistance was met.The entire microcatheter and coil had to be removed.After further inspection, the concomitant plato® microcatheter (scientia vascular) was observed to have a small kink, which prevented the coil from advancing or being removed.A new microcatheter, an sl-10® microcatheter (stryker), and coil were used with success.There was no report of any negative impact on the patient.On 30-apr-2025, additional information was received.Per the information, the target vessel of the procedure was the left middle meningeal artery (mma).Only manual detachment was attempted with the 2mm x 6cm freeform since the engineered fracture point broke prematurely.The information indicated that the 2mm x 6cm freeform did not detach prematurely ¿ it did not detach at all.The engineer fracture point broke prematurely.The 2mm x 6cm freeform coil was not stretched when it was removed.There was no evidence of blood flow interruption as a result of the reported issue.The replacement coil was not another 2mm x 6cm freeform coil.¿we had to use a freeform xtrasoft 2.5mm x 6cm since the first two coils were my only freeform mini 2mm x 6cm.¿ there was no clinically significant delay in the procedure as a result of the reported issue.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key21953215
Report Number3008114965-2025-00372
Device Sequence Number8800057
Product Code KRD
UDI-Device Identifier10886704083016
UDI-Public(01)10886704083016(17)271031(10)31521944
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCR092060
Device Lot Number31521944
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLATO® MICROCATHETER (SCIENTIA VASCULAR)
Patient SexUnknown